Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Melbourne, FL

August 6, 2013Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 6, 2013, 4:18 PM EDT for Lake County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2013, 4:18 PM EDT (20:18 UTC)
Expired
Aug 6, 2013, 5:00 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WWUS82 KMLB 062018
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
418 PM EDT TUE AUG 6 2013

FLZ044-045-144-062100-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
418 PM EDT TUE AUG 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE COUNTY...

* UNTIL 500 PM EDT.

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER MOUNT DORA...MOVING
SOUTHWEST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
INCLUDE ZELLWOOD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2854 8162 2869 8187 2896 8164 2883 8146
TIME...MOT...LOC 2017Z 025DEG 11KT 2880 8160

$$


WEITLICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:54 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 6, 2:54 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
254 PM EDT TUE AUG 6 2013

DISCUSSION...

CURRENT-TONIGHT...SCATTERED SHOWERS AND STORMS MOVING AWAY FROM THE
COAST AND SHOULD IMPACT THE INTERIOR THROUGH SUNSET. LINGERING
STORMS AND DEBRIS LIGHT RAIN OVER THE INTERIOR SHOULD DISSIPATE BY
MIDNIGHT. MID AND HIGH DEBRIS CLOUDS THIN OUT SHORTLY AFTER MIDNIGHT
LEAVING SKIES PARTLY CLOUDY TO MOSTLY CLEAR TOWARD SUNRISE WED
MORNING. IF THE NOON TIME AND AFTERNOON DEW POINTS IN THE LOW AND
MID 70S ARE ANY INDICATION OF LOWS WE SHOULD LOOKING AT LOWS IN THE
LOW AND MID 70S FOR ANOTHER NIGHT.

WED-THU...HIGH PRESSURE CENTERED OVER THE SOUTHEAST UNITED STATES
STRETCHES INTO THE WESTERN ATLANTIC. RESULTING ONSHORE FLOW WILL
MODERATE TEMPERATURES HOLDING HIGHS ALONG THE COAST TO THE UPPER
80S...WHILE THE INTERIOR SHOULD BE AROUND 90 AND LOWER 90S DEPENDING
ON HOW FAR INLAND YOU ARE LOCATED. LOCAL WRF MODELS ARE SUGGESTING
MAINLY SHOWERS AT THE COAST AND AFTERNOON LIGHTNING STORMS AWAY FROM
THE COAST...WEST OF INTERSTATE 95...WEST TO LAKE COUNTY. BEST
COVERAGE OF STORMS WILL BE WEST OF ORLANDO WHERE THE EAST AND WEST
COAST SEA BREEZES ARE EXPECTED TO COLLIDE EACH AFTERNOON.

PREVIOUS ZONE DISCUSSION
FRI...AN UPPER LEVEL LOW MOVES OVER THE FLORIDA STRAITS AND INTO THE
EASTERN GOMEX LATE THURSDAY AND INTO FRIDAY...PROVIDING SOME EXTRA
FORCING AND A SLIGHT INCREASE IN MOISTURE FRIDAY AFTERNOON. WITH
THAT BEING SAID...IT WILL ONLY INCREASE POPS TO AROUND 40 TO 50
PERCENT WHICH IS GENERALLY AROUND TO ONLY SLIGHTLY ABOVE NORMAL FOR
THE WET SEASON. LOW LEVEL EAST TO SOUTHEAST FLOW WILL REMAIN IN
PLACE AND THE TREASURE COAST AND OKEECHOBEE LOOK TO GET THE BEST
SHOT OF MOISTURE...SO HIGHEST POPS WILL BE INLAND AND SOUTH.

SAT-TUE...THE RIDGE AXIS STARTS SINKING SOUTH INTO FLORIDA LATE
FRIDAY AND INTO THE WEEKEND. MODELS AGREE THOUGH THAT IT WILL REMAIN
NORTH OF EAST CENTRAL FLORIDA AT LEAST INTO EARLY MONDAY...MEANING A
VERY FAMILIAR PATTERN THROUGH THE WEEKEND. MOISTURE WILL ONCE AGAIN
BE UNIMPRESSIVE WITH MODEL PWATS DROPPING AS LOW AS 1.3 INCHES
MONDAY WHICH IS INCREDIBLY DRY FOR AUGUST IN EAST CENTRAL FLORIDA.
AS SUCH..MOSTLY HAVE POPS MAX 20-30 PERCENT THROUGH THE PERIOD. THE
WEEKEND AND INTO EARLY NEXT WORKWEEK WILL BE WARM WITH TEMPERATURES
AROUND 90 AT THE COAST AND UP TO MID 90S INLAND.

RIDGE AXIS FORECAST TO BE ALMOST RIGHT OVER EAST CENTRAL FLORIDA ON
TUESDAY WITH SOME MOISTURE RETURN SO HAVE 30-40 POPS FOR NEW DAY
TUESDAY GRIDS.

&&

.AVIATION...
VFR AT THE COAST DUE TO THE SEA BREEZE MOVING THROUGH AND A STABLE
MARINE AIR MASS OVER THE AREA. TEMPO MVFR INTERIOR SITES BETWEEN
18Z-24Z DUE TO AFTERNOON EARLY EVENING EAST AND WEST COAST SEA
BREEZE COLLISIONS WITH THE MORE VIGOROUS STORMS WEST OF ORLANDO.
LINGERING LIGHT RAIN 00Z-04Z THEN VFR THROUGH MID MORNING.

&&

.MARINE...

CURRENT-TONIGHT...THE WEATHER BUOYS WERE RECORDING EAST TO SOUTHEAST
WINDS 5 TO 10 KNOTS AND 1 TO 2 FOOT SEAS. THE SWAN MODEL OUTPUT
WAS ABOUT A FOOT HIGHER THAN THE CURRENT BUOY OBSERVATIONS.
LOWERED THE SWAN WAVE HEIGHTS A FOOT FOR THE OVERNIGHT AND
WEDNESDAY MORNING PERIODS BEFORE THE SEA BREEZES START DEVELOPING
AND MAY PUSH SEAS UP A FOOT WEDNESDAY AFTERNOON.

WED-SUN...HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES STRETCHES
BACK INTO THE WESTERN ATLANTIC THROUGH THE WEEKEND. EAST TO
SOUTHEAST FLOW 15 KNOTS OR LESS WILL PERSIST. SEAS 1 TO 3 FEET
NEARSHORE AND 2 TO 4 FEET WELL OFFSHORE. SCATTERED SHOWERS AND
STORMS MAINLY LATE NIGHT AND THROUGH NOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  89  76  90 /  20  20  10  30
MCO  75  93  75  93 /  20  30  10  30
MLB  75  89  76  90 /  20  30  20  20
VRB  72  90  75  90 /  20  30  20  20
LEE  76  93  76  94 /  20  30  20  40
SFB  76  93  76  93 /  10  30  10  30
ORL  76  93  77  93 /  20  30  10  30
FPR  73  88  76  90 /  20  30  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECASTS...WIMMER
IMPACT WX...LASCODY
Hazardous weather outlook, Aug 6, 4:10 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EDT TUE AUG 6 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
410 AM EDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
DEEP MOISTURE...DAYTIME HEATING...A FRONTAL TROUGH AND THE DEVELOPING
EAST COAST SEA BREEZE WILL LEAD TO SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS INLAND PORTIONS OF THE COASTAL
COUNTIES AND THEN PUSHING INTO THE INTERIOR THROUGH LATE AFTERNOON
AND EARLY EVENING. SOME OF THE STRONGER STORMS OVER THE INTERIOR
MAY PRODUCE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS
TO 45 TO 55 MPH. IF STORMS DEVELOP IN YOUR AREA MOVE INDOORS.

.FLOOD IMPACT...
A FEW OF THE STRONGER STORMS OVER THE INTERIOR MAY PRODUCE LOCALLY
HEAVY RAINFALL AMOUNTS TO TWO TO THREE INCHES WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
STRONGER STORMS OVER THE MAINLAND MAY PRODUCE WIND GUSTS OVER 45
MPH ACROSS THE LARGER INLAND LAKES THIS AFTERNOON INTO EARLY
EVENING. SMALL BOATERS SHOULD SEEK SAFE HARBOR BEFORE LIGHTNING
STORMS DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ONSHORE FLOW IS EXPECTED THROUGH NEXT MONDAY WITH SHOWER AND
THUNDERSTORM CHANCES SOMEWHAT BELOW NORMAL...BUT THERE WILL STILL
BE THE RISK FOR LIGHTNING STORMS MAINLY OVER THE INTERIOR EACH
AFTERNOON.

THE PERSISTENT EAST TO SOUTHEAST FLOW WILL ELEVATE THE RIP CURRENT
RISK OVER THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

PLEASE CALL THE NATIONAL WEATHER SERVICE IN MELBOURNE AT 3 2 1
2 5 5 0 2 1 2 WITH WIND REPORTS OVER 50 MPH OR IF WIND DAMAGE IS
OBSERVED.

VOLKMER

In the hours before

Special weather statement, Aug 6, 4:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
418 PM EDT TUE AUG 6 2013

FLZ044-045-144-062100-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
418 PM EDT TUE AUG 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE COUNTY...

* UNTIL 500 PM EDT.

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER MOUNT DORA...MOVING
SOUTHWEST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE ZELLWOOD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2854 8162 2869 8187 2896 8164 2883 8146
TIME...MOT...LOC 2017Z 025DEG 11KT 2880 8160

WEITLICH

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.